Alert archive / Oklahoma / River Flood Advisories in 2017

River Flood Advisory 2, NWS Tulsa, OK

April 21, 2017Adair County, Cherokee County, Delaware County, Oklahoma

NWS Tulsa, OK issued this river flood advisory at Apr 21, 2017, 1:58 AM CDT for Adair County, Cherokee County, Delaware County, Oklahoma. It was in force for 36 hr.

The area

The outline as issued.

The facts

Issued
Apr 21, 2017, 1:58 AM CDT (06:58 UTC)
Expired
Apr 22, 2017, 1:57 PM CDT
In force
36 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Adair County, OK, Cherokee County, OK, Delaware County, OK

The radar

The Tulsa radar (KINX), 72 km from the middle of the area, began a volume at 07:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River (AR OK) at Chewey (CWYO2). The gauge peaked at 16.11 ft at Apr 22, 2017, 9:00 PM CDT.

actionminormoderate5101504/2104/2204/23
Action stage
9 ft
Minor stage
12 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07196090, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

857 
WGUS84 KTSA 210658
FLSTSA
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE TULSA OK 
158 AM CDT Fri Apr 21 2017

...The National Weather Service in Tulsa has issued a Flood Advisory 
for the following rivers in Oklahoma...

  ILLINOIS RIVER at Chewey affecting Adair...Cherokee and Delaware 
  Counties

OKC001-021-041-211458-
/O.NEW.KTSA.FL.Y.0002.170421T0658Z-170422T1857Z/
/CWYO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
158 AM CDT Fri Apr 21 2017

The National Weather Service in Tulsa has issued a 

* Flood Advisory for
  The ILLINOIS RIVER at Chewey.
* At 1:15 AM Friday, the stage was 4.1 feet.
* Action stage is 9.0 feet.
* Flood stage is 12.0 feet.
* Forecast...The river will rise to near 10.5 feet by Saturday 
  evening, which is below flood stage.
* Impact...At 12.0 feet, minor flooding occurs from near Fidler's Bend
  to near Hanging Rock. Road access near the river to residential 
  homes southeast of Chewey Bridge may be compromised. Water begins 
  to impact 630 Road east of the Cherokee/Adair County line. Floating
  the river is too hazardous due to strong turbulence.
 
&&
 
LAT...LON 3619 9472 3611 9471 3606 9481 3612 9487

$$
1 follow-up statement
551 
WGUS84 KTSA 211354
FLSTSA
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE TULSA OK 
854 AM CDT Fri Apr 21 2017

...The Flood Advisory is cancelled for the following rivers in 
Oklahoma...

  Illinois River at Chewey affecting Adair...Cherokee and Delaware 
  Counties

OKC001-021-041-211424-
/O.CAN.KTSA.FL.Y.0002.000000T0000Z-170422T1857Z/
/CWYO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
854 AM CDT Fri Apr 21 2017

The Flood Advisory is cancelled for
  The Illinois River at Chewey
  and has been replaced by a Flood Warning.
* At  8:15 AM Friday, the stage was 4.2 feet.
* Action stage is 9.0 feet.
* Flood stage is 12.0 feet.
* Forecast...The river is forecast to rise above flood stage by early
  Saturday morning. Therefore the Flood Advisory is cancelled for 
  this location and has been replaced by a Flood Warning. Please 
  refer to the Flood Warning and any follow up statements for further
  information.

 
&&
 
LAT...LON 3619 9472 3611 9471 3606 9481 3612 9487

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Apr 20, 11:45 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Apr 20, 11:45 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1145 PM CDT Thu Apr 20 2017

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Showers and thundestorms will continue to increase in coverage
through the overnight hours...especially across northeast OK.
This activity will eventually move into northwest AR...generally
after 09-10Z. Periodic thunderstorms can be expected through
the day on Friday...with some severe storms possible. Expect
MVFR conditions to develop into the overnight hours...with some
areas of IFR as well.

&&

.PREV DISCUSSION... /Issued 849 PM CDT Thu Apr 20 2017/

DISCUSSION...
Shower and thunderstorm activity is set to become more widespread
over the next several hours as the low level jet intensifies and
isentropic lift becomes more pronounced across the region. Elevated
instability and deep layer wind shear will be sufficient for some
of the storms to become strong to severe with large hail the main
concern. Heavy rain and the potential for flooding will also be of
concern as training of storms will be possible.

Have made some adjustments to the grids for Tonight to better reflect
current trends in observations and the latest short term model guidance.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   55  62  47  57 / 100 100  70  20
FSM   63  74  53  59 /  90  90  80  20
MLC   62  78  49  61 /  70  80  80  10
BVO   53  58  46  57 /  90 100  80  30
FYV   57  64  47  53 /  90 100  90  40
BYV   55  59  47  52 /  90 100  90  50
MKO   59  70  48  57 /  90 100  80  20
MIO   53  57  45  54 /  90 100  90  40
F10   58  71  47  59 /  90 100  70  10
HHW   64  80  52  63 /  20  40  80  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Friday evening for OKZ054>070.

AR...Flood Watch through Friday evening for ARZ001-002-010-011.

&&

AVIATION...18
Hazardous weather outlook, Apr 20, 4:50 PM CDT, 9 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
450 PM CDT Thu Apr 20 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-211030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
450 PM CDT Thu Apr 20 2017

...FLOODING POTENTIAL INCREASES TONIGHT AND CONTINUES THROUGH FRIDAY...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...Mainly after Midnight.

FLASH FLOOD.
	RISK...Limited.
	AREA...Along and north of Interstate 40.
	ONSET...Mainly after Midnight.

HEAVY RAIN.
	RISK...Limited.
	AREA...Along and north of Interstate 40.
	ONSET...Mainly after Midnight.

DISCUSSION...
Isolated thunderstorms will remain possible this
afternoon and early evening along a cold front,
which will extend from west central Arkansas
through southeast Oklahoma.  After midnight
showers and thunderstorms will expand in coverage
and become widespread by sunrise.  A few severe
storms are possible with large hail the primary
concern.

Heavy rainfall is also likely overnight with
area of flash flooding possible especially
along and north of Interstate 40.  The heavy
rainfall will continue through Friday.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
SATURDAY and Sunday...No Hazards.
MONDAY...High Wind Potential.
TUESDAY...No Hazards.
WEDNESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Widespread showers and thunderstorms will be ongoing
through Friday morning with flooding becoming an increasing
concern through the day.  A lull in the heaviest rains may
develop by early afternoon before another round of showers
and thunderstorms expands across the region late Friday
afternoon through Friday night.  Total rainfall amounts
of 2 to 4 inches will be common along and north of Interstate
40 with localized amounts near 6 inches possible.  This will
cause both flash flooding and larger river flooding.

Additionally, the risk of severe weather will increase by
mid afternoon on Friday, generally along and south of Interstate
40.  A risk for tornadoes will exist from late afternoon through
early evening before the risk transitions more toward large hail
and damaging winds.  The cold front will sweep through southeast
Oklahoma late Friday evening and largely end the severe weather
threat.

Breezy and cool conditions will prevail on Saturday with
gusty south winds returning early next week along with
thunderstorm chances by late next week.

weather.gov/tulsa Contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 1:50 AM CDTRiver Flood WarningTSAOttawa3 days
Apr 21, 1:53 AM CDTRiver Flood WarningTSAAdair, Delaware47 hr
Apr 21, 1:53 AM CDTRiver Flood WarningTSACherokee70 hr
Apr 21, 3:29 AM CDTSpecial Weather StatementTSACreek31 min
Apr 21, 3:44 AM CDTSevere Thunderstorm WarningTSACreek, Okfuskee46 min
Apr 21, 4:03 AM CDTSpecial Weather StatementTSAOkfuskee42 min
Apr 21, 4:16 AM CDTSpecial Weather StatementTSAOkmulgee29 min
Apr 21, 4:42 AM CDTSpecial Weather StatementTSAMcIntosh, Muskogee, Okmulgee48 min
Apr 21, 5:35 AM CDTSpecial Weather StatementTSAMuskogee40 min
Apr 21, 5:49 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, Muskogee, Sequoyah41 min
Apr 21, 6:22 AM CDTSevere Thunderstorm WarningTSAAdair, LeFlore, Sequoyah38 min
Apr 21, 8:43 AM CDTRiver Flood WarningTSAOsage, Tulsa42 hr
Apr 21, 8:43 AM CDTRiver Flood WarningTSARogers, Tulsa54 hr
Apr 21, 8:52 AM CDTRiver Flood WarningTSAAdair, Cherokee, Delaware56 hr
Apr 21, 9:01 AM CDTRiver Flood AdvisoryTSACherokee, Delaware34 hr
Apr 21, 9:01 AM CDTRiver Flood AdvisoryTSATulsa52 hr
Apr 21, 9:30 AM CDTSpecial Weather StatementTSAOkfuskee30 min
Apr 21, 9:51 AM CDTAreal Flood AdvisoryTSAOttawa3 hr
Apr 21, 9:57 AM CDTAreal Flood AdvisoryTSACreek, Rogers, Tulsa, Wagoner3 hr
Apr 21, 10:08 AM CDTSevere Thunderstorm WarningTSAOkfuskee, Okmulgee67 min
Apr 21, 10:10 AM CDTSpecial Weather StatementTSACreek65 min
Apr 21, 10:23 AM CDTSpecial Weather StatementTSAOkmulgee37 min
Apr 21, 11:00 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okfuskee, Okmulgee, Pittsburg45 min
Apr 21, 11:03 AM CDTSpecial Weather StatementTSATulsa, Wagoner42 min
Apr 21, 11:18 AM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Muskogee, Okmulgee, Rogers, Tulsa and 1 more42 min
Apr 21, 11:39 AM CDTSevere Thunderstorm WarningTSACherokee, Haskell, Latimer, McIntosh, Muskogee, Pittsburg and 1 more51 min
Apr 21, 11:51 AM CDTSevere Thunderstorm WarningTSACherokee, Delaware, Mayes, Muskogee, Wagoner39 min
Apr 21, 11:53 AM CDTFlash Flood WarningTSACreek, Rogers, Tulsa, Wagoner3 hr
Apr 21, 12:07 PM CDTAreal Flood AdvisoryTSACherokee113 min
Apr 21, 12:10 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Pushmataha35 min
Apr 21, 12:16 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, LeFlore, Sequoyah44 min
Apr 21, 12:23 PM CDTAreal Flood AdvisoryTSAAdair112 min
Apr 21, 12:38 PM CDTSevere Thunderstorm WarningTSALatimer, LeFlore, Pushmataha, Sequoyah52 min
Apr 21, 12:50 PM CDTAreal Flood AdvisoryTSADelaware3 hr
Apr 21, 1:50 PM CDTRiver Flood WarningTSAOsage14 hr
Apr 21, 2:03 PM CDTRiver Flood WarningTSAOttawa58 hr
Apr 21, 2:13 PM CDTSpecial Weather StatementTSACreek32 min
Apr 21, 2:15 PM CDTRiver Flood WarningTSACreek24 hr
Apr 21, 2:19 PM CDTRiver Flood WarningTSATulsa47 hr
Apr 21, 2:23 PM CDTRiver Flood WarningTSAWashington37 hr
Apr 21, 2:41 PM CDTSpecial Weather StatementTSACreek34 min
Apr 21, 2:49 PM CDTSevere Thunderstorm WarningTSACreek, Tulsa41 min
Apr 21, 2:53 PM CDTSpecial Weather StatementTSACreek37 min
Apr 21, 3:20 PM CDTSpecial Weather StatementTSAWagoner40 min
Apr 21, 3:27 PM CDTAreal Flood AdvisoryTSACreek, Tulsa3 hr
Apr 21, 3:57 PM CDTAreal Flood AdvisoryTSAMayes, Rogers, Wagoner5 hr
Apr 21, 4:38 PM CDTSpecial Weather StatementTSAMuskogee37 min
Apr 21, 5:19 PM CDTSpecial Weather StatementTSAMuskogee41 min
Apr 21, 5:35 PM CDTSevere Thunderstorm WarningTSAPittsburg55 min
Apr 21, 5:47 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee43 min
Apr 21, 6:21 PM CDTSpecial Weather StatementTSAPittsburg39 min
Apr 21, 6:30 PM CDTAreal Flood AdvisoryTSACreek, Tulsa2 hr
Apr 21, 6:38 PM CDTSpecial Weather StatementTSAHaskell37 min
Apr 21, 6:56 PM CDTSevere Thunderstorm WarningTSAChoctaw49 min
Apr 21, 6:57 PM CDTSevere Thunderstorm WarningTSAPushmataha48 min

Nearby

River Flood Advisories in Oklahoma, 2017Every river flood advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.